2 Search Results for "M. Reddy, Meghana"


Document
The Number of Edges in Maximal 2-Planar Graphs

Authors: Michael Hoffmann and Meghana M. Reddy

Published in: LIPIcs, Volume 258, 39th International Symposium on Computational Geometry (SoCG 2023)


Abstract
A graph is 2-planar if it has local crossing number two, that is, it can be drawn in the plane such that every edge has at most two crossings. A graph is maximal 2-planar if no edge can be added such that the resulting graph remains 2-planar. A 2-planar graph on n vertices has at most 5n-10 edges, and some (maximal) 2-planar graphs - referred to as optimal 2-planar - achieve this bound. However, in strong contrast to maximal planar graphs, a maximal 2-planar graph may have fewer than the maximum possible number of edges. In this paper, we determine the minimum edge density of maximal 2-planar graphs by proving that every maximal 2-planar graph on n ≥ 5 vertices has at least 2n edges. We also show that this bound is tight, up to an additive constant. The lower bound is based on an analysis of the degree distribution in specific classes of drawings of the graph. The upper bound construction is verified by carefully exploring the space of admissible drawings using computer support.

Cite as

Michael Hoffmann and Meghana M. Reddy. The Number of Edges in Maximal 2-Planar Graphs. In 39th International Symposium on Computational Geometry (SoCG 2023). Leibniz International Proceedings in Informatics (LIPIcs), Volume 258, pp. 39:1-39:15, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2023)


Copy BibTex To Clipboard

@InProceedings{hoffmann_et_al:LIPIcs.SoCG.2023.39,
  author =	{Hoffmann, Michael and M. Reddy, Meghana},
  title =	{{The Number of Edges in Maximal 2-Planar Graphs}},
  booktitle =	{39th International Symposium on Computational Geometry (SoCG 2023)},
  pages =	{39:1--39:15},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-273-0},
  ISSN =	{1868-8969},
  year =	{2023},
  volume =	{258},
  editor =	{Chambers, Erin W. and Gudmundsson, Joachim},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.SoCG.2023.39},
  URN =		{urn:nbn:de:0030-drops-178894},
  doi =		{10.4230/LIPIcs.SoCG.2023.39},
  annote =	{Keywords: k-planar graphs, local crossing number, saturated graphs, beyond-planar graphs}
}
Document
Lions and Contamination: Monotone Clearings

Authors: Daniel Bertschinger, Meghana M. Reddy, and Enrico Mann

Published in: LIPIcs, Volume 227, 18th Scandinavian Symposium and Workshops on Algorithm Theory (SWAT 2022)


Abstract
We consider a special variant of a pursuit-evasion game called lions and contamination. In a graph whose vertices are originally contaminated, a set of lions walk around the graph and clear the contamination from every vertex they visit. The contamination, however, simultaneously spreads to any adjacent vertex not occupied by a lion. We study the relationship between different types of clearings of graphs, such as clearings which do not allow recontamination, clearings where at most one lion moves at each time step and clearings where lions are forbidden to be stacked on the same vertex. We answer several questions raised by Adams et al. [H. Adams et al., 2020].

Cite as

Daniel Bertschinger, Meghana M. Reddy, and Enrico Mann. Lions and Contamination: Monotone Clearings. In 18th Scandinavian Symposium and Workshops on Algorithm Theory (SWAT 2022). Leibniz International Proceedings in Informatics (LIPIcs), Volume 227, pp. 17:1-17:11, Schloss Dagstuhl – Leibniz-Zentrum für Informatik (2022)


Copy BibTex To Clipboard

@InProceedings{bertschinger_et_al:LIPIcs.SWAT.2022.17,
  author =	{Bertschinger, Daniel and M. Reddy, Meghana and Mann, Enrico},
  title =	{{Lions and Contamination: Monotone Clearings}},
  booktitle =	{18th Scandinavian Symposium and Workshops on Algorithm Theory (SWAT 2022)},
  pages =	{17:1--17:11},
  series =	{Leibniz International Proceedings in Informatics (LIPIcs)},
  ISBN =	{978-3-95977-236-5},
  ISSN =	{1868-8969},
  year =	{2022},
  volume =	{227},
  editor =	{Czumaj, Artur and Xin, Qin},
  publisher =	{Schloss Dagstuhl -- Leibniz-Zentrum f{\"u}r Informatik},
  address =	{Dagstuhl, Germany},
  URL =		{https://drops.dagstuhl.de/entities/document/10.4230/LIPIcs.SWAT.2022.17},
  URN =		{urn:nbn:de:0030-drops-161778},
  doi =		{10.4230/LIPIcs.SWAT.2022.17},
  annote =	{Keywords: Algorithmic Games, Pursuit-Evasion Games, Graph Contamination, Clearings}
}
  • Refine by Author
  • 2 M. Reddy, Meghana
  • 1 Bertschinger, Daniel
  • 1 Hoffmann, Michael
  • 1 Mann, Enrico

  • Refine by Classification
  • 1 Human-centered computing → Graph drawings
  • 1 Mathematics of computing → Combinatorial algorithms
  • 1 Mathematics of computing → Combinatorics
  • 1 Mathematics of computing → Graph algorithms
  • 1 Mathematics of computing → Graph theory

  • Refine by Keyword
  • 1 Algorithmic Games
  • 1 Clearings
  • 1 Graph Contamination
  • 1 Pursuit-Evasion Games
  • 1 beyond-planar graphs
  • Show More...

  • Refine by Type
  • 2 document

  • Refine by Publication Year
  • 1 2022
  • 1 2023

Questions / Remarks / Feedback
X

Feedback for Dagstuhl Publishing


Thanks for your feedback!

Feedback submitted

Could not send message

Please try again later or send an E-mail